Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 27, 2011, 10:07 PM EDT for 4 counties in South Carolina. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 10:07 PM EDT (02:07 UTC)
- Expired
- May 27, 2011, 10:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Orangeburg County, SC
The radar
The Columbia radar (KCAE), 61 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:12 PM EDT | TSTM WND DMG | Williston, SC | BARNWELL COUNTY DISPATCH REPORTS TREES DOWN ON MOONLIGHT ROAD IN WILLISTON |
| May 27, 10:12 PM EDT | HAIL 0.5 | Williston, SC | BARNWELL DISPATCH REPORTS DIME- AND PEA-SIZE HAIL IN WILLISTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2038 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574
WUUS52 KCAE 280207
SVRCAE
SCC003-009-011-075-280245-
/O.NEW.KCAE.SV.W.0110.110528T0207Z-110528T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1007 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA
NORTHEASTERN BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
EASTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1045 PM EDT
* AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLACKVILLE...OR 9 MILES NORTH OF BARNWELL...AND MOVING EAST AT 20
MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WILLISTON...DENMARK...
BLACKVILLE...BARNWELL AND BAMBERG
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3321 8147 3346 8151 3370 8130 3365 8119
3328 8089
TIME...MOT...LOC 0206Z 269DEG 16KT 3337 8128
$$
MCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:31 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 27, 7:31 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 731 PM EDT FRI MAY 27 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE ACROSS THE AREA AND PLENTIFUL MOISTURE WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. DRYING WILL OCCUR TONIGHT AND SATURDAY AS HIGH PRESSURE BECOMES MORE DOMINATE. && .NEAR TERM /OVERNIGHT/... FRONT JUST WEST OF THE MOUNTAINS WILL REMAIN STATIONARY OVERNIGHT. MOIST AND UNSTABLE AIRMASS OVER THE AREA. DEWPOINTS FROM THE UPPER 60S WEST TO LOWER 70S EAST. CONVECTION ACROSS THE AREA EXPECTED TO TAPER OFF AFTER MIDNIGHT AS THE SHORT WAVE MOVES EAST OF THE MIDLANDS. WILL KEEP LIKELY TO CATEGORICAL POPS FOR THE EVENING OVER MOST AREAS...THEN TAPER OFF AFTER MIDNIGHT. THE DEVELOPMENT OF A LOW LEVEL JET WILL KEEP ENOUGH MIXING TO INHIBIT SIGNIFICANT FOG FORMATION DURING THE EARLY MORNING HOURS. HOWEVER...COULD SEE STRATUS CLOUDS DEVELOP. CONSENSUS LOWS IN THE MID/UPPER 60S STILL LOOK GOOD. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... THE THUNDERSTORM CHANCE SHOULD DIMINISH TONIGHT AS THE UPPER- LEVEL SHORTWAVE TROUGH SHIFTS EASTWARD AND MOISTURE BECOMES SHALLOW. BUILDING H5 HEIGHTS SHOULD LIMIT THUNDERSTORMS SATURDAY...WITH BETTER CHANCE EASTERN MIDLANDS WHERE SEA BREEZE MAY ENHANCE CONVECTION IN THE AFTERNOON. TEMPERATURES GENERALLY CLOSE TO NORMAL. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... GFS INDICATING INCREASED RIDGING ALOFT FROM THE GULF COAST INTO THE OH VALLEY FOR MUCH OF THE PERIOD. WEAK COLD FRONT APPROACHES FROM THE NORTH BY LATE WEDNESDAY INTO EARLY THURSDAY BUT MOISTURE APPEARS LIMITED AT THIS TIME. IN ADDITION TO THIS WEAK FRONT...THE UPPER RIDGE APPEARS TO SHIFT A LITTLE FARTHER WESTWARD SO SEA BREEZE MAY ENHANCE SOME CONVECTIVE ACTIVITY ESPECIALLY DURING THE AFTERNOON HOURS WEDNESDAY THROUGH FRIDAY. TEMPERATURES GENERALLY A BIT ABOVE NORMAL. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CROSSING THE TAF SITES THIS EVENING. MVFR OR LOWER CONDITIONS IN STORMS. SHOWERS SHOULD BEGIN TO DIMINISH BY MIDNIGHT. THEN...MODELS STILL INDICATING A LOW LEVEL JET WITH WINDS AROUND 30 KT WITH THE POTENTIAL FOR MVFR CEILINGS DURING THE EARLY MORNING HOURS. WITH THE LOW LEVEL JET IN PLACE...EXPECTING THAT WINDS WILL REMAIN UP SLIGHTLY OVERNIGHT...SO DENSE FOG NOT ANTICIPATED. AFTER 15Z SATURDAY...VFR CONDITIONS RETURN. DURING THE AFTERNOON...ISOLATED THUNDERSTORMS MAY DEVELOP...BUT CONFIDENCE OF ANY TAF SITE BEING IMPACTED IS LOW. EXTENDED AVIATION OUTLOOK...LOW CONFIDENCE MVFR/IFR FOG/STRATUS EACH MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 27, 7:10 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 710 PM EDT FRI MAY 27 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-282315- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 710 PM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT. SOME STORMS COULD BE QUITE STRONG...WITH GUSTY WINDS AND HEAVY RAINFALL BEING THE PRIMARY ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 4:12 PM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 412 PM EDT FRI MAY 27 2011 SCZ016-022-029-272100- CHESTERFIELD-KERSHAW-LEE- 412 PM EDT FRI MAY 27 2011 ...A STRONG THUNDERSTORM WAS AFFECTING CHESTERFIELD...KERSHAW AND LEE COUNTIES... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF CAMDEN...MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. MC/BC
Special weather statement, May 27, 4:15 PM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 415 PM EDT FRI MAY 27 2011 SCZ015-016-022-272115- CHESTERFIELD-KERSHAW-LANCASTER- 415 PM EDT FRI MAY 27 2011 ...A STRONG THUNDERSTORM WAS AFFECTING CHESTERFIELD...KERSHAW AND LANCASTER COUNTIES... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HEATH SPRINGS...OR 10 MILES SOUTH OF LANCASTER...MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. MC/BC
Special weather statement, May 27, 5:07 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 507 PM EDT FRI MAY 27 2011 SCZ036-041-272145- BAMBERG-ORANGEBURG- 507 PM EDT FRI MAY 27 2011 ...A STRONG THUNDERSTORM WAS AFFECTING BAMBERG AND ORANGEBURG COUNTIES... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF ULMER...OR 9 MILES SOUTH OF DENMARK...MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. MC/BC
Special weather statement, May 27, 5:15 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 515 PM EDT FRI MAY 27 2011 SCZ036-037-272215- CALHOUN-ORANGEBURG- 515 PM EDT FRI MAY 27 2011 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN...LEXINGTON AND ORANGEBURG COUNTIES... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF ORANGEBURG...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. MC/BC
Special weather statement, May 27, 6:08 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 608 PM EDT FRI MAY 27 2011 SCZ015-021-022-272300- FAIRFIELD-KERSHAW-LANCASTER- 608 PM EDT FRI MAY 27 2011 ...A STRONG THUNDERSTORM WAS AFFECTING CHESTER...FAIRFIELD...KERSHAW...LANCASTER...AND RICHLAND COUNTIES... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN FAIRFIELD...LANCASTER...NORTHERN KERSHAW AND EXTREME NORTHERN RICHLAND COUNTIES. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. MC
Special weather statement, May 27, 9:25 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 925 PM EDT FRI MAY 27 2011 SCZ027-030-280230- AIKEN-LEXINGTON- 925 PM EDT FRI MAY 27 2011 ...A STRONG THUNDERSTORM WAS AFFECTING AIKEN AND LEXINGTON COUNTIES... AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF GASTON...OR 20 MILES SOUTH OF RED BANK...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. MC
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:39 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 51 min |
| May 27, 11:34 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 41 min |
| May 27, 11:59 PM EDT | Areal Flood Advisory | CAE | Orangeburg | 61 min |
| May 28, 12:56 AM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 64 min |
| May 28, 2:25 AM EDT | Severe Thunderstorm Warning | CAE | Lee | 65 min |
| May 28, 2:31 AM EDT | Areal Flood Advisory | CAE | Lee | 59 min |
| May 28, 2:59 AM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.